Hail, Clinton
- When
- April 20, 7:55 AM CST
- Where
- Clinton County, Gower
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.617, -94.600
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 20, 4:35 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT WED APR 20 2005 .DISCUSSION... HAVE RAISED POPS TO LIKELY CATEGORY FOR FAR NORTHWEST MO THROUGH MID MORNING. A NARROW EXTENSION OF WARM AIR ADVECTION CONVECTION HAS FORMED SOUTHWARD INTO FAR NORTHEAST KS DURING THE PAST HOUR. THE EARLIER CONVECTION OVER SOUTHEAST NEB...BEING FORCED SOUTHEAST BY THE COLD POOL...HAS WEAKENED SOME BUT OUTFLOW SHOULD AID THE DOWNSTREAM WARM AIR CONVECTION AS IT TRACKS EAST INTO FAR NORTHWEST MO. CURRENT THINKING IS ACTIVITY WILL WEAKEN WITHIN THE NEXT 3 OR 4 HOURS. SMALL HAIL AND HEAVY DOWNPOURS POSSIBLE WITH THIS ACTIVITY. MJ && .PREV DISCUSSION... 340 AM... RAIN CHANCES NEXT COUPLE OF DAYS AND TEMPERATURES PRIMARY CONCERNS THIS FORECAST PERIOD. EAST-WEST FRONTAL BOUNDARY FROM CENTRAL NE THROUGH CENTRAL IA IS NOW CONTAMINATED BY OUTFLOW BOUNDARIES. LARGE CONVECTIVE COMPLEX OVER CENTRAL/EASTERN NE HAS FORMED A GOOD SIZED COLD POOL WHICH IS NOW FORCING CONVECTION SOUTHEAST. HAVE ADJUSTED MORNING POPS FOR FAR NORTHWEST MO TO REFLECT THIS. NAM HAS TRIED TO FORCE THIS COLD FRONT SOUTH TOO FAST. AS WI LOW TRACKS EAST BELIEVE WEAK HIGH PRESSURE WILL BUILD SOUTH ACROSS MN/IA/WI AND GRADUALLY SEND THE FRONT SOUTH IN A WEAKENED STATE. AIRMASS SOUTH OF FRONT EXPECTED TO BECOME UNSTABLE WITH SBCAPES IN THE 1500-2000 J/KG RANGE. NAM APPEARS MORE UNSTABLE THAN THIS BUT NAM LOOKS TOO HIGH WITH PROGGED DEWPOINTS IN THE MID 60S. LOW LEVEL CONVERGENCE IS LIKELY THE MAIN DRIVER FOR MID/LATE AFTERNOON CONVECTION. PROGGED SOUNDINGS SHOW AIRMASS HAS LITTLE IF ANY CIN SO AN UPPER SHORTWAVE WONT BE NEEDED TO GET THINGS GOING. HAVE CHANCE POPS IN FOR PARTS OF EASTERN AND NORTHERN CWA TO REFLECT THIS. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AREA DESPITE LACKING DEEP LAYERED SHEAR. PRIMARY SEVERE THREAT WOULD BE FROM HAIL. STRATUS ONCE AGAIN FORMING OVER CENTRAL KS WHILE MID CLOUDS COVER MOST OF CWA. STRONG ISENTROPIC LIFT AS NOTED ON 305K/310K SURFACES OVER EASTERN KS/WESTERN MO SUGGEST ELEVATED CONVECTION IS POSSIBLE THIS MORNING. HOWEVER, SATELLITE IMAGERY SHOWS NO SIGN OF COOLING TOPS THIS AREA SO WILL ONLY MENTION SLIGHT CHANCE POPS. WENT WARMER THAN GUIDANCE ON MAX TEMPERATURES AS 850MB TEMPERATURES PROGGED TO BE ABOUT 2C WARMER THAN YESTERDAY. FRONTAL BOUNDARY EXPECTED TO BACKDOOR THROUGH EASTERN CWA TONIGHT AND COULD SEE CONVECTION POP UP ALONG THIS BOUNDARY TONIGHT. STRONG DIVERGENCE ALOFT PROGGED TO FORM OVER NEBRASKA TONIGHT AND AID MCV DEVELOPMENT. QUESTIONABLE WHETHER OR NOT THE STORMS GENERATED BY THIS FEATURE WILL MAKE IT INTO CWA. NAM WHICH IS NOTED FOR GOING OVERBOARD WITH OUTFLOW BOUNDARIES DOES IT AGAIN TONIGHT. WILL NOT BANK ON IT OCCURRING BUT WILL MONITOR FOR IT TONIGHT. THURSDAY PRESENTS THE BEST DAY FOR MORE WIDESPREAD AND SEVERE CONVECTION AS CLOSED SYSTEM SHIFTS EASTWARD. HAVE KEPT 50 POPS GOING. MODERATE COLD AIR ADVECTION AND WRAP AROUND CLOUDINESS AND RAIN SHOWERS WILL MOVE THROUGH CWA ON FRIDAY. AS LONG AS IT STAYS RELATIVELY CLOUDY WOULD EXPECT MINIMAL DIURNAL TEMPERATURE SWING...ON THE ORDER OF 10F. MJ && .PREV DISCUSSION... 850 PM... IN THE SHORT TERM...MAIN CONCERN IS THE THREAT OF ANY CONVECTION NEAR THE IOWA BORDER. LATEST SURFACE MAP INDICATES A NEARLY STATIONARY BOUNDARY FROM NERN IOWA SOUTHWEST TO JUST NORTH OF OMAHA. BOUNDARY MAY DRIFT A LITTLE SOUTH TONIGHT. HOWEVER...A SMALL SHORTWAVE RIDGE WAS DEVELOPING OVER THE CWA IN THE WAKE OF A SHORTWAVE MOVING THROUGH WISCONSIN. INSTABILITY TO GRADUALLY DIMINISH ALONG THE FRONT TO OUR NORTH DURING THE EVENING WITH SFC-3KM/SFC-6KM SHEAR QUITE WEAK. IN ADDITION...H8 WINDS TO DIMINISH TONIGHT AS THE LLJ REDEVELOPS TO OUR WEST IN ADVANCE OF THE CENTRAL ROCKIES TROUGH. DUE TO WEAK LLJ...WEAK SHEAR AND INSTABILITY...HAVE DOUBTS THAT THE SCATTERED CONVECTION ALONG THE FRONT IN IOWA WILL BE ABLE TO ORGANIZE INTO A COMPLEX SIGNIFICANT ENOUGH TO DRIFT SOUTH INTO NORTHERN MISSOURI. AS A RESULT...PLAN TO LOWER PRECIPITATION ACROSS THE NRN ZONES. DB && .PREVIOUS DISCUSSION... 310 PM... FOCUS THROUGH THE NEXT FEW DAYS IS PRECIP CHANCES...LOCATION AND SEVERITY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED AND MOVED EAST THIS MORNING AND EARLY AFTERNOON ON TAIL END OF MCV ENERGY. THE PRECIP HAS SINCE MOVED EAST. THINK THAT WILL BE THE END OF THE PRECIP FOR THE DAYLIGHT HOURS AS SUBSIDENCE BEHIND MCV SUPPRESSES THE CU FIELD ACROSS NORTHERN MISSOURI. CU FIELD REMAINS FAIRLY THICK OVER THE SOUTHERN PORTIONS OF THE FORECAST AREA WHICH IS INHIBITING HEATING. EYES TURN TOWARD WESTERN/SOUTHERN NEBRASKA WHERE UPSLOPE FLOW IN AREA OF TIGHTENING PRESSURE GRADIENT AND A WEAK SHORTWAVE MOVING ACROSS WILL INITIATE THUNDERSTORM DEVELOPMENT IN THAT AREA. SHORTWAVE IS CURRENTLY OVER SOUTHERN COLORADO. SURFACE BOUNDARY DRAPING ACROSS CENTRAL NEBRASKA INTO CENTRAL IOWA WILL FOCUS THUNDERSTORM ACTIVITY IN THAT AREA. PRECIP WILL ALSO TRY TO WORK ITS WAY SOUTH ALONG THE THETA-E AND LOW LEVEL JET AXIS INTO NORTHERN KANSAS. IF ACTIVITY DEVELOPS SUFFICIENTLY TO CREATE A COLD POOL...THAT COLD POOL MAY PUSH THE SURFACE BOUNDARY SOUTH INTO NORTHERN MISSOURI LATE TONIGHT. SO SHOWERS AND THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING IN THAT AREA. ANY STORMS WHICH DEVELOP MAY CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL/DAMAGING WIND. ACTIVITY WEAKENS DURING NORMAL DIURNAL TREND. HOWEVER ATMOSPHERE IS LIKELY REGROUPING FOR AFTERNOON AND EVENING ROUND. WHERE IT OCCURS ALL DEPENDS ON WHERE THE SURFACE BOUNDARY SETS UP. FOR NOW AM GOING WITH THE BOUNDARY SETTING UP ALONG OR JUST SOUTH OF THE IOWA-MISSOURI BORDER. IT MAY PUSH FARTHER SOUTH IF A STRONG ENOUGH COLD POOL DEVELOPS. AIRMASS TO THE SOUTH OF THE BOUNDARY STILL LOOKS TO BE MODERATELY TO VERY UNSTABLE WITH SBCAPES IN EXCESS OF 3000J/KG AND SURFACE BASED LIS LOWER THAN MINUS 8. THERE WILL LIKELY BE SUFFICIENT LIFT ALONG THE BOUNDARY TO GENERATE SCATTERED STRONG TO SEVERE STORMS IN THE LATE AFTERNOON AND EVENING HOURS. THE MOST LIKELY FORM OF SEVERE WEATHER IS LARGE HAIL AND DAMAGING WINDS. WILL CONTINUE MODERATE/HIGH CHANCE POPS ON THURSDAY WITH SURFACE LOW PUSHING ACROSS THE PLAINS REGION. ATMOSPHERE SHOULD STILL HAVE PLENTY OF MOISTURE TO WORK WITH. NRR PRECIPITATION CHANCES CONTINUE THROUGH THE DAY ON FRIDAY AS THE INVERTED SURFACE TROUGH CROSSES THE STATE OF MISSOURI AND AN IMPULSE MOVES ACROSS THE CENTRAL PLAINS. ONCE THE SURFACE TROUGH AND ASSOCIATED MID/UPPER LEVEL DYNAMICS MOVE TO THE EAST FRIDAY NIGHT...PRECIPITATION CHANCES WILL COME TO AN END FOR THE MAJORITY OF THE WEEKEND. A BLOCKING PATTERN IS FORECAST TO SET UP ACROSS THE NATIONS MIDSECTION ON SATURDAY...WITH A RIDGE OVER THE EASTERN ROCKIES. THE RIDGE WILL BEGIN TO RETROGRADE SUNDAY NIGHT AS AN UPPER LOW DROPS SOUTH INTO THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY. THIS LOW PROGRESSING FROM THE NORTH WILL COMBINE WITH A SHORTWAVE ENTERING THE SOUTHERN PLAINS...TO BRING A CHANCE FOR SHOWERS AS IT PUSHES A COLD FRONT ACROSS THE FORECAST AREA MONDAY. HAVE ALSO ADDED PRECIPITATION CHANCES THROUGH TUESDAY AS THE UPPER TROUGH AMPLIFIES OVER THE MID MISSISSIPPI VALLEY. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE MO...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT WED APR 20 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 558 AM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS THIS MORNING. DURING THE AFTERNOON AND EVENING HOURS THUNDERSTORMS MAY FORM ALONG A FRONTAL BOUNDARY AS IT SAGS SOUTHWARD ACROSS NORTHEAST AND NORTH CENTRAL KANSAS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT ACROSS PARTS OF WEST CENTRAL MISSOURI. A FEW OF THE STORMS DURING THE LATE AFTERNOON AND EVENING HOURS MAY BECOME SEVERE OVER NORTHEAST AND CENTRAL MISSOURI. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. THE STORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF A COLD FR0NT MOVING EAST INTO WESTERN MISSOURI. THE AIRMASS AHEAD OF THE FRONT IS FORECAST TO BECOME MODERATELY UNSTABLE AND CAPABLE OF SUPPORTING THUNDERSTORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI...AND AGAIN ON THURSDAY ACROSS THE ENTIRE REGION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 647 AM CDT WED APR 20 2005 MOZ001-201215- ATCHISON- 647 AM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL ATCHISON COUNTY... AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORBES...OR 14 MILES NORTHWEST OF ST JOSEPH. THIS STORM WAS MOVING EAST AROUND 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM BETWEEN ROCKPORT AND TARKIO. LVQ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 734 AM CDT WED APR 20 2005 MOZ002-011-201300- HOLT-NODAWAY- 734 AM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN HOLT AND WESTERN NODAWAY COUNTIES... AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MOUND CITY...OR 19 MILES SOUTHWEST OF MARYVILLE...AND MOVING EAST AT 20 MPH. THIS STORM WILL BE...NEAR MAITLAND AT 740 AM AND NEAR SKIDMORE AT 745 AM CDT. SMALL HAIL...IN BETWEEN PEA AND PENNY SIZE...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 812 AM CDT WED APR 20 2005 MOZ002-004-012-201400- ANDREW-GENTRY-NODAWAY- 812 AM CDT WED APR 20 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN ANDREW...SOUTHEASTERN NODAWAY AND WESTERN GENTRY COUNTIES... AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARNARD...OR 9 MILES SOUTH OF MARYVILLE... AND MOVING EAST AT 20 MPH. PEA TO PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. STOFLET
The Pleasant Hill radar (KEAX), 94 km away, was scanning. The volume nearest the first event began at 13:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447032, 5447033.